Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 46, NWS Albuquerque, NM

December 28, 2010

NWS Albuquerque, NM issued this wind advisory at Dec 28, 2010, 3:44 PM MST. It took effect at Dec 29, 2010, 12:00 PM MST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2010, 3:44 PM MST (22:44 UTC)
In effect from
Dec 29, 2010, 12:00 PM MST
Expired
Dec 30, 2010, 9:32 PM MST
In force
34 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 28, 3:20 PM MST, 24 minutes earlier.

Area forecast discussion, Dec 28, 3:20 PM MST, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE NMZ538 FROM NPW
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MST TUE DEC 28 2010

...EXTREME WINTER CONDITIONS ARE EXPECTED OVER NRN/WRN NEW MEXICO...

.DISCUSSION...
FORECAST CHALLENGES FOR THIS PACKAGE PRIMARILY FOCUS ON THE EXTENT
OF BLIZZARD CONDITIONS WITHIN THE SRN TIER OF THE FORECAST AREA AND
DIURNAL TEMPS IN THE POST-FRONTAL ENVIRONMENT LATE IN THE WEEK.

WATER VAPOR LOOP CONTINUES TO SHOW A POTENT UPR LEVEL DISTURBANCE
MIGRATING SOUTHWARD ALONG THE CANADIAN COASTLINE WITH AN IMPRESSIVE
COLD FRONT DRAPED ACROSS CENTRAL BRITISH COLUMBIA/ALBERTA...WHERE
READINGS IN ADVANCE OF THE FRONT ARE IN THE MID 30S...WHILE IN THE
NEGATIVE TERRITORY IN ITS WAKE. LATEST AMSU/SSMI IMAGERY INDICATES
PRECIPITABLE WATER PLUME FEEDING EASTWARD INTO THE NWRN U.S. IS AOA
200 PERCENT OR FOUR STANDARD DEVIATIONS ABOVE NORMAL. AS THIS JUICE
MOVES TOWARDS NEW MEXICO...MODELS SUGGEST VALUES WILL LOWER TO TWO
STANDARD DEVIATIONS ON WEDNESDAY AND THEN NEAR NORMAL BY THURSDAY.

FOR THE SHORT TERM...WEAK UPPER LEVEL DISTURBANCE WILL DEPART THE
REGION WITH PARTIAL CLEARING. BY DAYBREAK...HIGH CLOUDS ASSOCIATED
WITH UPSTREAM DISTURBANCE WILL START TO SPILL INTO NM...ESPECIALLY
OVER THE WRN ZONES. THIS MAY PLAY HAVOC WITH OVERNIGHT LOWS AND MOS
GUIDANCE IS TRYING TO CAPTURE THE INCREASED RADIATIONAL COOLING. IT
WILL OBVIOUSLY BE COOLER STATEWIDE WHEN COMPARED TO THIS MORNING...
HOWEVER NOT COMPLETELY SOLD ON EXTENT OF COOLING AND HAVE OPTED TO
SIDE WITH THE WARMER END OR ABOVE GUIDANCE DUE TO ITS RECENT POOR
PERFORMANCE.

MOTHER NATURE STARTS TO BRING ITS WRATH OVER THE INTERMOUNTAIN WEST
ON WEDNESDAY AS A CLOSED 523 DAM LOW DEVELOPS IN SRN IDAHO LATE IN
THE DAY. PCPN WILL START TO INVADE THE FOUR CORNERS REGION BY LATE
MORNING OR EARLY AFTERNOON...WITH SNOW LEVELS HOVERING AROUND 6000-
6500 FEET. THEREFORE...THE LOWER ELEVATIONS WILL LIKELY EXPERIENCE
RAIN SHOWERS WHILE SNOW ACCUMULATIONS INITIATE IN THE HIGH TERRAIN.
MEANWHILE...THE ERN PLAINS WILL EXPERIENCE BREEZY/WINDY CONDITIONS
AS 700MB WINDS INCREASE TO AROUND 55KTS WITH A 984MB SURFACE LOW IN
EAST CENTRAL COLORADO. THIS WILL INCREASE THE PRESSURE GRADIENT OVER
THE REGION...REQUIRING A WIND ADVISORY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN FROM 19Z/WED THROUGH 01Z/THU.

BY WEDNESDAY NIGHT AND PARTICULARLY THROUGHOUT THE DAY ON THURSDAY...
LARGE SCALE ASCENT WILL INVADE THE LAND OF ENCHANTMENT FROM WEST TO
EAST. THE ONSET OF SEVERE WINTER WEATHER CONDITIONS WILL START OVER
WRN NEW MEXICO TONIGHT AND EVENTUALLY SHIFT EASTWARD ON THURSDAY AS
THE UPPER LOW TAKES AIM FOR SRN COLORADO. TO COMPLICATE MATTERS...
MODELS CONTINUE TO INDICATE A BAND OF LOW/MID LEVEL FRONTOGENETICAL
FORCING ACROSS WRN AND PARTICULARLY NRN NEW MEXICO WITH LAPSE RATES
APPROACHING 8C/KM. THIS IN COMBINATION WITH NEGATIVE EPV SHOULD AID
IN THE FORMATION OF CONVECTIVE SNOW BURSTS THAT WILL PRODUCE RATES
UP TO TWO INCHES PER HOUR. COULD NOT RULE OUT AN ISOLATED LIGHTNING
STRIKE AS WELL. DENDRITIC SNOWS ARE ALSO LIKELY AS 700-500MB TEMPS
RANGE FROM -18C TO -24C DURING THE FRONTAL PASSAGE. THIS WILL BE AN
ADDED FACTOR TO HEAVY SNOWFALL ACCUMULATIONS. A STRONG 700MB JET ON
THE ORDER OF 60-70KTS WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP WED
NIGHT THROUGH THURS FROM THE UPPER GILA REGION TO CLINES CORNERS AND
INTO THE NORTHEAST PLAINS. WITH HEAVY SNOWFALL IN THE UPPER GILA
COUPLED WITH STRONG WINDS...WILL LIKELY SEE BLIZZARD CONDITIONS OVER
THE REGION. WITH THIS ALL BEING SAID...WILL UPGRADE INHERITED WINTER
STORM WATCH TO A WARNING WITH 4 TO 8 INCHES BELOW 7500 FEET AND 8 TO
12 INCHES ABOVE WITH LOCALLY HIGHER AMOUNTS ON PEAKS AND WEST FACING
SLOPES. THE EXCEPTION WILL BE ZONE 508 WHERE A BLIZZARD WARNING WILL
BE IN EFFECT. SUSPECT LIGHTER BUT POTENTIALLY WARNING CRITERIA SNOWS
WILL DEVELOP IN THE UPPER RIO GRANDE VALLEY TO SANTE FE AS WELL AS
THE WRN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. WILL POST A WINTER
STORM WATCH FOR THESE ZONES. THE NRN SACRAMENTO MTS COULD ALSO ENTER
THE SNOW PARTY IN ADDITION WITH STRONG WINDS. NOT CONFIDENT THAT THE
HEAVIEST SNOW ON THE WRN SLOPES WILL BE JUXTAPOSED WITH THE STRONGER
WINDS ON THE ERN SLOPES. IN THE MEANTIME...WILL POST A WATCH AND LET
FUTURE SHIFT EVALUATE THREAT. THE ERN PLAINS WILL EXPERIENCE WINDY
CONDITIONS AND SUSPECT AN ADVISORY/WARNING MAY BE REQUIRED BUT WILL
WAIT FOR NOW. SUSPECT THE CENTRAL ZONES FROM INTERSTATE 40 SOUTHWARD
/NMZ507-NMZ523/ WILL NEED A SNOW/BLOWING SNOW ADVISORY AND WILL ALSO
WAIT ON THIS. A STRONG POST-FRONTAL GRADIENT IS EXPECTED WHICH WILL
LEAD TO WINDY CONDITIONS FOR AN HOUR OR TWO IN ITS WAKE...REQUIRING
THE NEED FOR BLOWING/DRIFTING SNOW IN THE FORECAST.

BRUNT OF HEAVIEST PRECIPITATION WILL GRADUALLY DIMINISH THU EVENING
AS UPPER LEVEL SYSTEM ENTERS THE GREAT PLAINS. A CHASER DISTURBANCE
DUMBBELLING AROUND THE INITIAL LOW WILL SWEEP ACROSS NRN NEW MEXICO
ON FRIDAY...OFFERING A BOUT OF UNSETTLE WEATHER FOR THIS REGION. NOT
EXPECTING SIGNIFICANT ACCUMULATIONS AT THIS TIME. BIGGER STORY WILL
BE THE BRUTALLY COLD TEMPERATURES WHEN COMPARED TO SEASONAL NORMALS.
MANY LOCALES ON FRIDAY AFTERNOON WILL BE 20-30F BELOW NORMAL...WITH
THE NRN/WRN HIGH TERRAIN STRUGGLING TO BUST OUT THE TEENS. LINGERING
SNOW COVER WILL ONLY MAKE THE SITUATION WORSE. REMAINDER OF FORECAST
APPEARS ON TRACK...SUGGESTING RELATIVELY BENIGN WEATHER WITH BELOW
NORMAL READINGS. DPORTER

&&

.AVIATION...
MVFR CONDITIONS SLOW TO ERODE AWAY TODAY ACROSS WEST CENTRAL AND
NORTHWEST AREAS. BASED ON LATEST VIS IMAGERY...FMN AIRPORT WILL
CONTINUE TO IMPROVE. MODEL GUIDANCE DOESNT SUGGEST A REDEVELOPMENT
OF THESE CONDITIONS ACROSS THE WEST UNTIL WEDNESDAY MID MORNING AND
THIS WOULD BE ASSOCIATED WITH DEVELOPING SNOW SHOWERS. THE TIMING IS
TRICKY FOR FMN SINCE LOW CLOUDS ALREADY EXIST JUST TO THEIR WEST.
WILL MAKE A LAST MINUTE DECISION ON THIS DURING THE 0Z TAF ISSUANCE.

MODELS REMAIN CONSISTENT IN DETERIORATING CIGS AND VIS ACROSS THE
NORTHWEST SUCH AS IMPACTING FMN AND GUP BY LATE MORNING WEDNESDAY
AND CONTINUING THROUGH THE DAY. THE 0Z TAF ISSUANCE WILL SHOW THIS
TREND ACCORDINGLY BUT WONT GO TOO LOW SINCE THAT WILL BE TOWARDS THE
END OF THE TAF FORECAST. WINDS WILL BE ANOTHER CONCERN ALONG AND TO
THE EAST OF THE CENTRAL MOUNTAINS AS WELL AS ACROSS PORTIONS OF THE
WEST DUE TO A RAPIDLY DEVELOPING SURFACE LOW OVER EASTERN COLORADO.
LOOK FOR GUSTS GREATER THAN 35 KT AT LVS...TCC AND QUITE POSSIBLY
GUP DURING WEDNESDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50

&&

.FIRE WEATHER...
CONFIDENCE REMAINS HIGH THAT A SIGNIFICANT WINTER STORM WILL IMPACT
NEW MEXICO STARTING WEDNESDAY AND CONTINUING INTO FRIDAY. THIS STORM
WILL HAVE THE STRONG WIND...WETTING PRECIPITATION AND COLD
TEMPERATURES DURING PORTIONS OF THE EVENT. THE EASTERN PLAINS ARE
THE LEAST LIKELY OF SEEING WETTING PRECIPITATION DURING THE EVENT
DUE TO DOWNSLOPE WIND AFFECTS DURING THE EARLY AND MID STAGES OF IT.
CRITICAL FIRE WEATHER CONDITIONS HOWEVER...ARE NOT FORECASTED FOR
THE EASTERN PLAINS DUE TO HUMIDITY VALUES BEING TOO HIGH.

IN THE MEANTIME...STORM SYSTEM CURRENTLY HITTING THE PACIFIC
NORTHWEST WHILE NEGATIVE DEGREE AIR FLOWS INTO THE NORTHERN HALF OF
BRITISH COLUMBIA AND ALBERTA BEHIND A CONTINENTAL POLAR COLD FRONT.
HIGHER CLOUDS WILL GO ON THE INCREASE TONIGHT WHILE THE DECKS WILL
LOWER FROM WEST TO EAST. HUMIDITY RECOVERY TONIGHT WILL REMAIN GOOD
TO EXCELLENT. THE MID LEVEL WIND FLOW WILL ALSO INCREASE NIGHT AND
BEGIN TO BUFFET SOME OF THE HIGHER MOUNTAIN RIDGES LATER TONIGHT.

THE PACIFIC TROUGH WILL EDGE CLOSER TO THE STATE ON WEDNESDAY.
PRECIPITATION...MAINLY IN THE FORM OF SNOW WILL BREAK OUT AHEAD OF
IT AND IMPACT NORTHWEST AREAS INITIALLY BUT SPREAD SOUTH AND
EASTWARD DURING THE AFTERNOON. EVENTUALLY THE CENTRAL MOUNTAIN CHAIN
WILL RECEIVE SOME UPSLOPE PRECIPITATION BY THE EVENING HOURS ON
WEDNESDAY. MODELS REMAIN CONSISTENT THAT THE MAIN BAND OF SNOW WILL
DEVELOP JUST AHEAD AND ALONG THE VIGOROUS COLD FRONTAL BOUNDARY ON
THURSDAY. INITIALLY STARTING ACROSS THE WESTERN TIER DURING THE
MORNING AND TRANSITIONING INTO EASTERN AREAS DURING THE AFTERNOON.
WETTING PRECIPITATION WILL OCCUR ALONG THIS BAND AT ALL OF THE
ELEVATION LEVELS. ONCE THE BAND MOVES THROUGH...COLD CORE SHOWERS
ASSOCIATED WITH THE UPPER LOW WILL IMPACT NORTHERN AND CENTRAL NEW
MEXICO DURING THURSDAY NIGHT WITH RESIDUAL EFFECTS INTO FRIDAY
FAVORING THE NORTHERN HALF OF THE FORECAST AREA. THIS EVENT
GENERALLY WONT BE AS WET AS THE PREVIOUS TWO EVENTS IN TERMS OF
LIQUID WATER CONTENT DUE TO THE COLD AIR ASSOCIATED WITH THIS SYSTEM
BUT WILL STILL PROVIDE QUITE A FEW LOCATIONS WITH WETTING
PRECIPITATION. TOUGHER TO SAY ACROSS THE EASTERN PLAINS AND WILL BE
DEPENDENT ON HOW THE PRECIPITATION BAND HOLDS TOGETHER AS IT CROSSES
OVER THE CENTRAL MOUNTAINS ON THURSDAY.

WINDS ASSOCIATED WITH THE TROUGH PASSAGE WILL BE STRONG AT TIMES...
FAVORING PORTIONS OF THE WESTERN MOUNTAINS AND ALONG AND TO THE EAST
OF THE CENTRAL MOUNTAINS WEDNESDAY AFTERNOON. CONTINUING ACROSS THE
HIGHER TERRAIN AND PORTIONS OF THE EAST WEDNESDAY NIGHT. THE MAIN
WIND MAX ASSOCIATED WITH THE MID LEVEL JET WILL SHIFT SOUTH AND
EASTWARD ON THURSDAY AHEAD OF THE TROUGH. THUS FAVORING THE SOUTHERN
TIER AND EASTERN PLAINS. HUMIDITY DURING THE WEDNESDAY/THURSDAY
PERIOD SHOULD REMAIN ABOVE 15 PERCENT AND ABUNDANT CLOUD COVER WILL
ALSO MITIGATE FIRE DANGER. TEMPERATURES WILL BE 5 TO 10 DEGREES
ABOVE NORMAL ACROSS THE EASTERN PLAINS ON WEDNESDAY SO CANT RULE OUT
SOME MARGINAL LOW RH AND STRONG WIND CONDITIONS ACROSS DE BACA AND
ROOSEVELT COUNTIES THEN. SIGNIFICANT COOLING WILL OCCUR ON THURSDAY
THUS REDUCING ANY SORT OF FIRE DANGER THREAT ACROSS OUR FIRE WEATHER
FORECAST AREA. AS ONE COULD ASSUME...VENTILATION WILL BE PRETTY GOOD
BOTH WEDNESDAY AND THURSDAY.

THE COOLER AIR MASS PARTIALLY ORIGINATING FROM THE YUKON WILL SETTLE
OVER NEW MEXICO DURING THE FRIDAY AND SATURDAY PERIOD. HIGH
TEMPERATURES WILL RANGE BETWEEN 15 TO 30 DEGREES BELOW NORMAL DURING
THIS PERIOD. DEWPOINTS WILL ALSO DROP LIKE A ROCK AS THE MODELS HAVE
BEEN INDICATING THE PAST FEW DAYS BUT THIS WILL BE OFFSET BY THE
COOLING. THUS...THE NET EFFECT WILL BE LOWERING RH BUT NOT NEARLY AS
MUCH AS ONE WOULD THINK. PERHAPS PRODUCING NEAR NORMAL MIN RH
VALUES. VENTILATION SHOULD REMAIN HIGH ENOUGH ON FRIDAY THANKS TO A
GUSTIER NORTHWEST WIND FLOW FOLLOWING THE TROUGH PASSAGE BUT DROP
SIGNIFICANTLY ON SATURDAY AS THE POST COLD FRONTAL INVERSION TAKES
HOLD.

WEATHER MODELS START TO DIFFER FOR THE SUNDAY THROUGH EARLY NEXT
WEEK PERIOD. MAINLY WITH HOW THEY HANDLE THE SECONDARY OR BAGGY
PORTION OF THE OVERALL TROUGH PASSAGE. ECMWF REMAINS BULLISH WITH A
SECONDARY PIECE OF ENERGY PUSHING DOWN THE CALIFORNIA COAST SATURDAY
NIGHT INTO SUNDAY. THIS HAS BEEN THE CASE THE PAST FEW DAYS. THE GFS
ON THE OTHERHAND IS MUCH QUICKER TO SHEAR THIS ENERGY OUT ACROSS THE
GREATER DESERT SOUTHWEST. THE CANADIAN MODEL SEEMS TO SUPPORT THE
ECMWF SOLUTION BETTER. WE ARE GOING WITH A RELATIVELY DRY FORECAST
AT THIS TIME WITH JUST SOME SLIGHT CHANCES ACROSS THE WEST AND NORTH
CENTRAL MOUNTAINS. TEMPERATURES WOULD REMAIN BELOW NORMAL DURING
THIS TIME FRAME BUT START TO SHOW SOME IMPROVEMENT FROM THE
FRIDAY/SATURDAY READINGS. LARGE SWINGS IN HUMIDITY ARE ALSO NOT
EXPECTED. VENTILATION COULD IMPROVE SLIGHTLY BUT WILL BE DEPENDENT
ON THE TRACK AND TIMING OF WAVE FEATURE. CONFIDENCE IS SORT OF LOW
FOR THE SUNDAY/MONDAY PERIOD. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  26  39  30  33 /   0  70  70  60
DULCE...........................  19  34  24  28 /   5  80  80  70
CUBA............................  22  37  24  29 /   0  80  70  70
GALLUP..........................  23  37  28  29 /   0  50  80  70
EL MORRO........................  22  38  26  27 /   0  50  70  90
GRANTS..........................  20  41  24  30 /   0  30  60  70
QUEMADO.........................  25  46  28  33 /   0  40  80  80
GLENWOOD........................  32  52  34  41 /   0  40  80  70
CHAMA...........................  13  32  19  25 /   5  90  90  90
LOS ALAMOS......................  26  38  26  30 /   0  60  60  70
PECOS...........................  26  41  26  32 /   0  30  50  70
CERRO/QUESTA....................  17  37  21  30 /   0  40  50  80
RED RIVER.......................  18  31  21  22 /   0  40  50  90
ANGEL FIRE......................  18  36  22  28 /   0  30  40  80
TAOS............................  21  41  25  31 /   0  30  50  70
MORA............................  23  43  26  34 /   0  20  30  60
ESPANOLA........................  24  47  25  37 /   0  40  40  60
SANTA FE........................  27  43  27  32 /   0  40  50  70
SANTA FE AIRPORT................  25  44  26  33 /   0  40  50  70
ALBUQUERQUE FOOTHILLS...........  28  46  28  36 /   0  30  40  60
ALBUQUERQUE HEIGHTS.............  31  48  30  37 /   0  30  30  60
ALBUQUERQUE VALLEY..............  24  49  24  39 /   0  20  30  50
ALBUQUERQUE WEST MESA...........  25  47  25  37 /   0  30  30  60
LOS LUNAS.......................  25  50  25  41 /   0  20  30  50
RIO RANCHO......................  28  47  27  37 /   0  30  40  60
SOCORRO.........................  32  56  31  49 /   0  10  20  40
SANDIA PARK/CEDAR CREST.........  27  44  27  32 /   0  40  50  70
TIJERAS.........................  26  46  26  37 /   0  30  40  70
MORIARTY/ESTANCIA...............  23  47  25  36 /   0  30  30  60
CLINES CORNERS..................  27  45  27  33 /   0  20  30  60
GRAN QUIVIRA....................  29  50  31  39 /   0  20  30  60
CARRIZOZO.......................  30  56  33  44 /   0  10  30  60
RUIDOSO.........................  31  48  31  38 /   0  10  40  70
CAPULIN.........................  21  51  25  39 /   0   5  10  40
RATON...........................  21  55  27  46 /   0   5  10  40
SPRINGER........................  23  57  27  47 /   0  10  10  40
LAS VEGAS.......................  26  52  29  36 /   0  20  20  50
CLAYTON.........................  27  59  30  47 /   0   5   5  20
ROY.............................  23  54  29  44 /   0   5  10  30
CONCHAS.........................  30  60  34  54 /   0   5  10  20
SANTA ROSA......................  29  58  33  52 /   0  10  10  20
TUCUMCARI.......................  27  63  35  57 /   0   5   5  10
CLOVIS..........................  27  62  35  54 /   0   5   5  10
PORTALES........................  26  64  34  56 /   0   5   5  10
FORT SUMNER.....................  30  64  34  56 /   0   5   5  10
ROSWELL.........................  32  66  38  64 /   0   0   5  10
PICACHO.........................  31  61  37  56 /   0   5  10  20
ELK.............................  30  58  37  49 /   0  10  20  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING FROM NOON WEDNESDAY TO MIDNIGHT MST THURSDAY NIGHT
FOR THE FOLLOWING ZONES...NMZ508.

WINTER STORM WARNING FROM NOON WEDNESDAY TO MIDNIGHT MST THURSDAY
NIGHT FOR THE FOLLOWING ZONES...NMZ501>506-509>511.

WIND ADVISORY FROM NOON TO 6 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ513>515-521>524-526>537-539-540.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ512>514-516>518-526.

&&

46/50
Hazardous weather outlook, Dec 28, 6:00 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE DEC 28 2010

NMZ501>540-291300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE AND VERY COLD STORM SYSTEM IS FORECAST TO DEVELOP
WEDNESDAY...AND PERSIST INTO FRIDAY OVER THE CENTRAL AND SOUTHERN
ROCKIES. POTENTIAL FOR ACCUMULATING SNOW ACROSS NORTHERN AND WESTERN
NEW MEXICO WEDNESDAY THROUGH THURSDAY NIGHT AND STRONG AND GUSTY
WEST WINDS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. IN ADDITION...
HIGH TEMPERATURES DURING THE THURSDAY THROUGH SATURDAY PERIOD WILL
RANGE FROM THE SINGLE DIGITS AND TEENS IN THE NORTHERN MOUNTAINS TO
THE 20S AND 30S ELSEWHERE.  LOW TEMPERATURES OVER THE NORTHERN AND
WEST CENTRAL MOUNTAINS COULD BOTTOM OUT AROUND 20 DEGREES BELOW ZERO
THURSDAY NIGHT THROUGH SATURDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN ALBUQUERQUE BY CALLING 1.888.386.7637 OR BY
VISITING OUR WEB SITE AT WWW.WEATHER.GOV/ABQ.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:36 AM MSTWinter Storm WatchABQ12 hr
Dec 28, 4:27 PM MSTBlizzard WarningABQ53 hr
Dec 28, 4:27 PM MSTWinter Storm WatchABQ24 hr
Dec 28, 4:27 PM MSTWinter Storm WarningABQ53 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.